Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


please help
Jan 27, 2002

i became positive two years ago. i was diagnosed about 2 weeks later after having flu like symptoms that would not go away. i was put on susitva and combivir. sometime later i was switched from sustiva to viramune becuase of sleep problems. then i started to get neuropathy from the 3tc in the combivir. so about 2 weeks ago i was taken off of combivir and put on ziagen. so my new combination is viramune, azt and ziagen.

i will have been taking the new drug two weeks today. for about the last four or five days i am incredibly tired. so tired it is hard for me to do what i need to do. and my left eye is watery for some reason. i am also itchy all the time for some reason. my legs, feet and hands are still tingly even after being off the combivir for 2 weeks. i have some sort of irritation on my neck. but mostly my symptoms are just tiredness.

what is going on with me? is it a allergic reation to the ziagen? if so will my body adjust and work it out? or do i need to get off the ziagen? or is something else going on like anemia or diabetic.

i am always wondering about the possibility of just going off the medicines. because i was caught at the very beginning by cd4 count was something like 200 plus and my viral load was 500,000. so of course i was put on meds right away. does that preclude me from ever trying going off them? is it like once you are on you can't stop? any insight you could give would be appreciated. thank you very much. hope i have told you all the pertinent facts. i slept for almost 12 hours last night and feel just as tired now as i did when i went to bed. please help.

Response from Dr. Henry

Your symptoms are unlikely to be due to abacavir unless other manifestations develop (documented fever, stomach complaints, a more persistent rash, trouble breathing) and the symptoms worsen after taking the abacavir. I suggest that you have your HIV doc see you to further evaluate. There are many causes of fatigue in this setting (such as anemia, hormone deficiences, occult infections, depression/stress, et cetera). With a CD4 count and viral like you had, stopping treatment is generally not recommended but again needs to be discussed with your HIV doc. KH



Previous
Is blood supply really safe?
Next
Hives as Side Effect?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement